Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 10, 2018, 2:18 PM MST. It took effect at Dec 11, 2018, 8:00 AM MST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2018, 2:18 PM MST (21:18 UTC)
- In effect from
- Dec 11, 2018, 8:00 AM MST
- Expired
- Dec 13, 2018, 5:00 PM MST
- In force
- 57 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
762 WWUS75 KTFX 102118 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 218 PM MST Mon Dec 10 2018 MTZ009-010-048-110930- /O.UPG.KTFX.HW.A.0009.181211T1900Z-181212T1800Z/ /O.NEW.KTFX.HW.W.0010.181211T1500Z-181212T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 218 PM MST Mon Dec 10 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TUESDAY TO 11 AM MST WEDNESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 8 AM Tuesday to 11 AM MST Wednesday. The High Wind Watch is no longer in effect. * WINDS...Southwest 35 to 45 mph. Gusts up to 80 mph are possible along the immediate Rocky Mountain Front and up to 65 mph out onto the plains. * TIMING...Winds will begin to increase along the Rocky Mountain Front and over the immediate eastern plains Tuesday afternoon. These strong winds are then expected to peak during the evening hours on Tuesday and into the early morning hours on Wednesday, before slowly dissipating. * IMPACTS...Winds may combine with snow to produce blizzard conditions at times along the immediate Rocky Mountains and Rocky Mountain Front. Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
8 follow-up statements
292 WWUS75 KTFX 111033 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 333 AM MST Tue Dec 11 2018 Default overview section MTZ009-010-048-120000- /O.CON.KTFX.HW.W.0010.181211T1500Z-181212T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 333 AM MST Tue Dec 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 AM MST WEDNESDAY... * WINDS...Southwest 35 to 45 mph. Gusts up to 80 mph are possible along the immediate Rocky Mountain Front and up to 65 mph out onto the plains. * TIMING...Winds will continue to increase along the Rocky Mountain Front and over the immediate eastern plains this morning. These strong winds are then expected to peak during the late afternoon hours today and into the early morning hours on Wednesday, before slowly dissipating. * IMPACTS...Winds will combine with snow to produce blizzard conditions at times along and west of an East Glacier to Babb line in Glacier County. Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high-profile vehicles and light weight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ MTZ011>013-044>047-049>051-120000- /O.NEW.KTFX.HW.A.0010.181212T1300Z-181213T0000Z/ Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine- Eastern Teton-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 333 AM MST Tue Dec 11 2018 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Wednesday morning through Wednesday afternoon. * WINDS...West 25 to 35 mph, with gusts up to 60 mph. * TIMING...Breezy and gusty winds Tuesday night will begin to increase further Wednesday morning. These strong winds are then expected to peak during the early afternoon hours on Wednesday, before gradually dissipating into the evening hours on Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles and light weight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && Moldan $$ http://www.weather.gov/greatfalls
512 WWUS75 KTFX 112133 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 233 PM MST Tue Dec 11 2018 MTZ011>013-044>047-049>051-121300- /O.UPG.KTFX.HW.A.0010.181212T1300Z-181213T0000Z/ /O.EXB.KTFX.HW.W.0010.181212T1300Z-181213T0000Z/ Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine- Eastern Teton-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 233 PM MST Tue Dec 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 6 AM to 5 PM MST Wednesday. The High Wind Watch is no longer in effect. * WINDS...West 25 to 35 mph with gusts up to 60 mph. * TIMING...Breezy and gusty winds Tuesday night will begin to increase further across north-central Montana Wednesday morning. These strong winds are expected to peak during the late morning and early afternoon hours on Wednesday, before gradually dissipating during the evening hours on Wednesday. * IMPACTS...Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Kredensor $$ MTZ009-010-048-121300- /O.CON.KTFX.HW.W.0010.000000T0000Z-181212T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 233 PM MST Tue Dec 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WINDS...Southwest 35 to 45 mph. Gusts up to 80 mph are possible along the immediate Rocky Mountain Front, and up to 65 mph out onto the plains. * TIMING...The strong winds are expected to peak overnight into the early morning hours on Wednesday, before slowly diminishing. * IMPACTS...Winds will combine with snow to produce blizzard conditions at times along and west of an East Glacier to Babb line in Glacier County. Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high-profile vehicles and light weight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Kredensor $$ http://www.weather.gov/greatfalls
521 WWUS75 KTFX 121013 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 313 AM MST Wed Dec 12 2018 Default overview section MTZ009-010-048-130000- /O.EXT.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 313 AM MST Wed Dec 12 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THURSDAY... * WINDS...West 35 to 50 mph, with gusts up to 65 mph. Wind gusts to 90 mph are possible in wind favored locations along the immediate Rocky Mountain Front. * TIMING...A brief lull in the very strong winds that were experienced on Tuesday and Tuesday night are expected from approximately 12pm Wednesday to 6pm Wednesday. Over this timeframe, gusty winds to generally 45 mph are expected. Winds will begin to strengthen again Wednesday evening along the Rocky Mountain Front, before expanding east out over the plains by midnight Thursday. Winds are expected to peak from the late morning through the early afternoon hours on Thursday, before slowly dissipating * IMPACTS...Winds may combine with fallen snow to produce ground blizzard conditions at times along and west of an East Glacier to Babb line in Glacier County. Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles and light weight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ MTZ011>013-044>047-049>051-130000- /O.EXT.KTFX.HW.W.0010.181212T1013Z-181213T0000Z/ Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine- Eastern Teton-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 313 AM MST Wed Dec 12 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...West 25 to 35 mph with gusts up to 65 mph. * TIMING...Winds are expected to increase over the plains of North Central Montana throughout the morning hours on Wednesday. These strong winds are expected to peak near the noon hour and into the early afternoon hours on Wednesday, before gradually dissipating during the evening hours on Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are expected. Power outages are possible. Travel will be difficult, especially for high profile vehicles and light weight trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ http://www.weather.gov/greatfalls
093 WWUS75 KTFX 122120 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 220 PM MST Wed Dec 12 2018 Default overview section MTZ011>013-044>047-049-122230- /O.CAN.KTFX.HW.W.0010.000000T0000Z-181213T0000Z/ Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine- Eastern Teton- 220 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning. Winds will continue to remain a little gusty for a few hours but will steadily diminish into the evening. $$ MTZ009-010-048-130930- /O.CON.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 220 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * WINDS...West 35 to 45 mph with gusts up to 80 mph. * TIMING...A lull in very strong winds that were experienced Wednesday will begin to restrengthen Wednesday night along the Rocky Mountain Front. Winds peak from late morning through the early afternoon Thursday, before slowly dissipating. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ MTZ050-051-130000- /O.CON.KTFX.HW.W.0010.000000T0000Z-181213T0000Z/ Judith Basin-Fergus- Including Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 220 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Strong winds will gust for a couple more hours but are expected to gradually dissipate during the evening hours. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Moldan $$ http://www.weather.gov/greatfalls
606 WWUS75 KTFX 122354 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 454 PM MST Wed Dec 12 2018 MTZ050-051-130100- /O.EXP.KTFX.HW.W.0010.000000T0000Z-181213T0000Z/ Judith Basin-Fergus- Including Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 454 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... The National Weather Service in Great Falls has cancelled the High Wind Warning. Winds will remain gusty for a few hours this evening, then diminish into the overnight hours. && Kredensor $$ MTZ009-010-048-131200- /O.CON.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 454 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * WINDS...Southwest 35 to 45 mph with gusts up to 80 mph. * TIMING...After a lull in very strong winds that were experienced Wednesday, winds will begin to restrengthen late Wednesday night along the Rocky Mountain Front. Winds peak from morning through the early afternoon Thursday, before slowly diminishing. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && Kredensor $$ http://www.weather.gov/greatfalls
028 WWUS75 KTFX 131005 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 305 AM MST Thu Dec 13 2018 MTZ009-010-048-140000- /O.CON.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 305 AM MST Thu Dec 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...Southwest to west 35 to 45 mph with gusts mostly up to 65 mph, but gusts to 85 mph are possible in wind favored locations right along the Rocky Mountain Front. * TIMING...Very strong winds will continue through early this afternoon, then gradually decrease through the early evening hours. * IMPACTS...Damaging winds may blow down some trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles and those towing trailers. Winds combining with newly fallen snow may also produce periods of ground blizzard conditions along and west of a line from Babb to East Glacier in western Glacier County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
161 WWUS75 KTFX 132115 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 215 PM MST Thu Dec 13 2018 MTZ009-010-048-140000- /O.CON.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 215 PM MST Thu Dec 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...West 35 to 45 mph with gusts up to 65 mph. * TIMING...Very strong winds continue this afternoon, then gradually decrease through the early evening hours. * IMPACTS...Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
364 WWUS75 KTFX 132347 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 447 PM MST Thu Dec 13 2018 MTZ009-010-048-140100- /O.EXP.KTFX.HW.W.0010.000000T0000Z-181214T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 447 PM MST Thu Dec 13 2018 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... The strong winds from yesterday and today are beginning to diminish over the Rocky Mountain Front and in the Cut Bank area. Thus the high wind warning will be allowed to expire at 5 PM. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 10, 10:35 AM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Dec 10, 10:35 AM MST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1035 AM MST Mon Dec 10 2018 Updated Aviation Section. .UPDATE... Made some updates within the first 24 hours of the forecast, which includes the timing of the snowfall across Southwest MT and gusty winds along the Northern Rocky Mountain Front. Ended up Bringing the snowfall into the Southwest slightly faster (1-2 hours faster) as models are keying in on the wave moving into our area slightly faster. Brought the gusts up over the Rocky Mountain front, specifically over Cut Bank who were seeing some of those 35 mph gusts this morning. -TP && .SYNOPSIS... A Pacific weather system will continue cloudy skies and gusty winds across the region today, with the strongest winds along the Rocky Mountain Front. Snow with this system will spread from the western Montana mountains today into southwest Montana during the evening hours. Light accumulating snow is possible in some southwest valleys. Temperatures will remain above normal over the plains, but they will be near to slightly below normal in the southwest. && .AVIATION... Updated 10/1735Z. VFR conditions are expected to persist across all terminals through early this evening. Lower clouds and snow begin to push into parts of Southwest Montana early this evening, mainly impacting KBZN and KEKS terminals. MVFR to IFR conditions are expected with reduced visibilities at these sites through the tonight period, then tapering off overnight. Expect gusty winds to remain over most of the Northcentral Montana terminals through forecast period, with winds steadily increasing early Tuesday morning across much of the area. -TP && .PREV DISCUSSION... /ISSUED 453 AM MST Mon Dec 10 2018/ Today and Tonight...High pressure over the Treasure State moves eastward with an area of lower pressure approaching from the west. With the associated tightening pressure gradient, gusty winds will be expected across the region, with the strongest winds occurring along the Northern Rocky Mountain Front where winds are expected to gust to as high as 48 knots. With this system, snow will spread from the western Montana mountains into southwestern Montana during the evening hours, depositing up to an inch and a half of snow accumulation in its wake. Temperatures will remain above normal over the plains, but will be near to slightly below normal in the southwest. The upper level trof will move quickly eastward and out of the area, while the next upper level ridge moves in quickly behind. - Fogleman Tuesday through Sunday...primary forecast concerns over this period are 1) accumulating mountain/mountain pass snow Tuesday night through Wednesday evening; and 2) windy conditions from Tuesday morning through Wednesday (especially along the Rocky Mountain Front and Eastern Glacier County) and Thursday through Friday morning (Rocky Mountain Front and North Central Montana plains. The first in a series of fast moving open waves will be departing the Northern Rockies to the east by Tuesday morning, with transitory ridging quickly building over North Central and Southwest Montana for the daylight hours of Tuesday. While Tuesday morning will begin relatively quiet as subsidence associated with the transitory ridge overspreads the region, a sharpening lee-side surface trough will lead to a strengthening pressure gradient along the Rocky Mountain Front. This strengthening pressure gradient combined with increasing cross barrier flow at H700 of 40 to 60 knots by the late afternoon/early evening hours on Tuesday, will set the stage for possible "High Winds" along the Rocky Mountain Front and over Eastern Glacier County. For this reason, have issued a High Wind Watch for the aforementioned areas from 19z Tuesday through 17z Wednesday. The increasing H700 flow will also be responsible for transporting abundant Pacific moisture eastward into the Northern Rockies Tuesday night and into the day on Wednesday. Synoptic scale ascent associated with this second wave will overspread the Northern Rockies over this same timeframe and work with orographic lift to produce precipitation, in the form of snow, along the Continental Divide and over the mountains of Southwest Montana. Given the already strong winds over the Northern Rocky Mountain Front and expected snowfall accumulations of 6 to 8 inches at Marias Pass, have also elected to issue a Winter Storm Watch for the potential of Blizzard condtions from 00z Wednesday until 18z Wednesday for the Northern Rocky Mountain Front. Additional Winter Weather Highlights may be needed for areas/mountain passes of Southwest Montana (i.e. Beaverhead, Madison, and Gallatin Counties) with future forecasts. As this second open wave crosses the region Wednesday afternoon/evening, breezy to windy conditions are expected across all of Southwest and North Central Montana, but am not expecting High Wind criteria. As this second wave slides east of the Northern Rockies, precipitation will quickly come to an end Wednesday night/early Thursday morning. This will also bring a brief, albeit only 6-9 hour window, of "lighter" (wind gusts in excess of 30 kts will likely still be occurring along the Rocky Mountain Front) winds to the CWA. Cross barrier flow will strengthen along the Rocky Mountain Front Thursday morning and overspread the plains of North Central Montana through the day, which will lead to another period of strong winds into the morning on Friday. This event may require additional High Wind Highlights, especially along the Rocky Mountain Front and over the immediate plains west of the Interstate 15 corridor. - Moldan && .PRELIMINARY POINT TEMPS/POPS... GTF 41 24 40 32 / 0 0 0 10 CTB 39 22 38 27 / 0 0 0 20 HLN 36 19 37 25 / 10 10 0 30 BZN 35 17 35 21 / 0 70 0 30 WEY 29 8 23 9 / 0 70 20 70 DLN 32 13 31 17 / 0 40 0 40 HVR 40 19 38 27 / 0 0 0 10 LWT 42 22 38 27 / 0 10 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday afternoon through Wednesday morning Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Storm Watch from Tuesday afternoon through Wednesday morning Northern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:45 AM MST | High Wind Watch | TFX | 12 hr | |
| Dec 10, 3:24 AM MST | Winter Storm Watch | TFX | 11 hr | |
| Dec 10, 2:33 PM MST | Blizzard Warning | TFX | 42 hr | |
| Dec 10, 2:33 PM MST | Winter Weather Advisory | TFX | 45 hr |
Nearby
High Wind Warnings in Montana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.